Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 17, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 14, 2005, 12:51 PM CDT for 5 counties in Texas. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2005, 12:51 PM CDT (17:51 UTC)
- Expired
- Aug 14, 2005, 3:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Archer County, TX, Baylor County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 71 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 1:00 PM CDT | FLASH FLOOD | 1 S Haynesville, TX | SH25 AT CHINA CREEK CLOSED. |
| Aug 14, 1:15 PM CDT | FLASH FLOOD | 6 Se Harrold, TX | FM1811 WATER OVER THE ROAD BETWEEN FM2326 AND COUNTY LN. |
| Aug 14, 1:25 PM CDT | FLASH FLOOD | 1 S Elliott, TX | FM1763 WATER OVER RD 1 MILE SOUTH OF FM 370 |
| Aug 14, 1:35 PM CDT | FLASH FLOOD | 1 W Haynesville, TX | SH240 NOT PASSABLE AT OLD LAKE ROAD. |
| Aug 14, 3:00 PM CDT | FLASH FLOOD | 5 S Holliday, TX | FM 368 AND GOSE CITY RD, WATER OVER ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 141752
FFWOUN
TXC009-023-275-485-487-142045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1251 PM CDT SUN AUG 14 2005
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ARCHER COUNTY IN NORTHERN TEXAS
BAYLOR COUNTY IN NORTHERN TEXAS
KNOX COUNTY IN NORTHERN TEXAS
WICHITA COUNTY IN NORTHERN TEXAS
WILBARGER COUNTY IN NORTHERN TEXAS
* UNTIL 345 PM CDT
* AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN HAS FALLEN ACROSS MUCH OF THE AREA THROUGHOUT THE
MORNING INTO THE AFTERNOON HOURS. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO CONTINUE TO PRODUCE MODERATE TO HEAVY RAIN ACROSS THE
AREA FOR ANOTHER COUPLE OF HOURS. ALL THE ACTIVITY WILL MOVE TOWARD
THE NORTHEAST AT 30 TO 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE ARCHER CITY...BENJAMIN...
BOMARTON...DUNDEE...ELECTRA...EXTREME SOUTHWESTERN LAKE
ARROWHEAD...GILLILAND...GOREE...GRAYBACK...HOLLIDAY...IOWA PARK...
KAMAY...LAKE DIVERSION...LAKE KEMP...LAKE KICKAPOO...LOCKETT...
MABELLE...MANKINS...MEGARGEL...MUNDAY...OKLAUNION...RED SPRINGS...
RHINELAND...SCOTLAND...SEYMOUR...SHEPPARD AFB...VERA...VERNON...
WESTOVER...WICHITA FALLS AND WINDTHORST
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARM LANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SUVS AND PICKUP TRUCKS. VEHICLES CAUGHT IN RISING WATER
SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
LAT...LON 3342 9994 3341 9843 3404 9842 3414 9896
3434 9946 3378 9944 3373 9992
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 10:40 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 14, 10:40 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1040 AM CDT SUN AUG 14 2005
.UPDATE...
WILL TWEAK POPS A LITTLE MORE SOUTHWARD AND UP THEM INTO CATAGORICAL
RANGE AS ANOTHER BATCH OF MODERATE TO HEAVY RAIN MAKES ITS WAY ENE
OUT OF NORTH TX INTO SRN OK. EMBEDDED MCV SHOULD HELP TO MAINTAIN
THIS PRECIP SHIELD NORTH WELL INTO THE AFTN HOURS. SFC FRONT
BISECTING THE AREA HAS MADE LITTLE TO NO PROGRESS TODAY WITH MOST
AREAS TO THE NORTH OF FRONT REMAINING IN THE 60S. SOUTH OF FRONT
WIDESPREAD RAIN SHOULD KEEP TEMPS IN CHECK TODAY. WILL THEREFORE
LOWER TEMPS AREAWIDE. WILL NOT MAKE ANY CHANGES TO FFA AT THIS
POINT.
30
----------------------------------------
523 AM CDT SUN AUG 14 2005
.UPDATE...
NOTE TO USERS OF KTLX RADAR DATA. AT 10Z... WE CHANGED THE Z/R
RELATIONSHIP TO TROPICAL SETTINGS AS THE OVERNIGHT KTLX RAINFALL
ESTIMATES HAD SIGNIFICANTLY UNDERESTIMATED PRECIPITATION IN
COMPARISON TO MESONET AND METAR OBSERVATIONS. IN SOME CASES...
REPORTED RAINFALL WAS NEARLY TWICE AS MUCH AS KTLX ESTIMATES. THIS
CHANGE IN Z/R WILL GIVE INCONSISTENT RESULTS FOR PRECIPIATION
ESTIMATES THAT INCLUDE ACCUMULATIONS BEFORE 10Z. THIS WILL
ESPECIALLY AFFECT ESTIMATES IN COTTON/CLAY/WICHITA COUNTIES WHERE
HEAVY RAINFALL OCCURRED THIS MORNING AND HEAVY RAIN IS STILL
FALLING. BUT HOPEFULLY RADAR ESTIMATES WILL IMPROVE NOW.
&&
.PREV DISCUSSION... (ISSUED 346 AM CDT SUN AUG 14 2005)
..CORRECTED START TIME OF FLASH FLOOD WATCH...
DISCUSSION...
WE WILL BE ISSUING A FLASH FLOOD WATCH FOR TODAY FOR MUCH OF
SOUTHWEST OKLAHOMA INTO PORTIONS OF SOUTH CENTRAL OKLAHOMA AND FOR
ALL OF OUR NORTH TEXAS COUNTIES. THE SLOW MOVING FRONT... WHICH IS
BEING SOMEWHAT MASKED BY SEVERAL OUTFLOW BOUNDARIES... WILL CONTINUE
TO PROVIDE SUPPORT FOR SHOWERS AND TSTMS OVER THE AREA TODAY. WITH
PRECIPITABLE WATER AMOUNTS APPROACHING 2 INCHES...LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE. THE BEST CHANCE FOR HEAVY RAINS ARE
EXPECTED TO BE ACROSS PORTIONS OF SOUTHERN OKLAHOMA INTO NORTH
TEXAS. FOR NOW... THE NORTHERN PART OF THE FLASH FLOOD WATCH ALSO
EXTENDS NORTH INTO BECKHAM AND WASHITA COUNTIES. ALTHOUGH THESE
AREAS WILL LIKELY NOT SEE THE HEAVIEST RAINS... WE HAVE INCLUDED
THEM BECAUSE OF EXCESSIVE ANTECEDENT RAINFALL... AND THUS A REDUCED
FLASH FLOOD THRESHOLD. KTLX RADAR APPEARS TO BE UNDERESTIMATING
RAINFALL AMOUNTS BY ABOUT A THIRD. WEAK WAVES MOVING THROUGH THE
SOUTHERN PLAINS TODAY WILL ALSO PROVIDE SOME FORCING... AS WILL THE
JUXTAPOSITION OF THE RIGHT REAR QUADRANT OF THE UPPER LEVEL JET
ACROSS THE AREA. RAIN CHANCES WILL REMAIN FAIRLY HIGH TONIGHT AND
MONDAY... BEFORE TAPERING OFF ON TUESDAY. WE CURRENTLY HAVE THURSDAY
DRY... BEFORE INCREASING AGAIN BY LATE IN THE WEEK AS ANOTHER FRONT
APPROACHES THE AREA. HOWEVER... THE LATEST RUN OF GFS80 IS SLOWING
DOWN PROGRESS OF THIS COLD FRONT COMPARED TO THE OTHER MODELS. AT
THIS POINT... WE WILL NOT MAKE ANY DRASTIC CHANGES IN TIMING OR POPS
UNTIL WE GET A LITTLE MORE CONSISTENCY IN THE TIMING OF THIS NEXT
SYSTEM.
THE CLOUDS AND PCPN WILL RESULT IN COOLER TEMPS TODAY... ALTHOUGH
LOCATIONS THAT SEE SOME SUN... MAINLY IN THE SOUTHEAST... COULD
JUMP UP SEVERAL DEGREES DURING THE AFTERNOON. TEMPS WILL WARM UP
AGAIN IN MOST AREAS BY MID WEEK.
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 6 PM SUNDAY FOR OKZ021-OKZ022-OKZ023-
OKZ027-OKZ028-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-
OKZ039-OKZ040-OKZ041-OKZ044-OKZ045-OKZ046-OKZ050.
TX...FLASH FLOOD WATCH UNTIL 6 PM SUNDAY FOR TXZ083-TXZ084-TXZ085-
TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
&&
26/32Hazardous weather outlook, Aug 14, 11:25 AM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1125 AM CDT SUN AUG 14 2005
OKZ004>048-050>052-TXZ083>090-151200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE POSSIBLE... HOWEVER NO SEVERE THUNDERSTORMS ARE
EXPECTED THROUGH TONIGHT.
DISCUSSION...
ONGOING SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS MUCH OF CENTRAL
AND SOUTHERN OKLAHOMA... INTO WESTERN NORTH TEXAS... WILL CONTINUE
THROUGH THE DAY. A SERIES OF WEAK UPPER LEVEL STORM SYSTEMS MOVING
THROUGH THE AREA WILL PROVIDE SUPPORT FOR SHOWER AND THUNDERSTORM
DEVELOPMENT THROUGH TONIGHT...ESPECIALLY ACROSS THESE SAME AREAS.
THE AIRMASS REMAINS VERY MOIST... AND A WEAK COLD FRONT WILL
CONTINUE TO SAG VERY SLOWLY SOUTHEAST ACROSS CENTRAL AND SOUTHWEST
OKLAHOMA. DEEP-LAYER MOISTURE AND WEAK INSTABILITY...ALONG WITH
RELATIVELY LIGHT WINDS ALOFT...WILL MINIMIZE THE POTENTIAL FOR
SEVERE THUNDERSTORMS THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY AUG 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
A FLASH FLOOD WATCH REMAINS IN EFFECT TODAY FOR WESTERN NORTH TEXAS
AND MOST OF SOUTHWESTERN AND SOUTH CENTRAL OKLAHOMA. THE WATCH MAY
BE EXTENDED INTO TONIGHT... AND ALSO MAY BE EXPANDED INTO A LARGER
PART OF CENTRAL AND SOUTHEASTERN OKLAHOMA LATER THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY AND MONDAY NIGHT... WITH
AT LEAST SLIGHT CHANCES OF THUNDERSTORMS CONTINUING IN THE FORECAST
THROUGH WEDNESDAY... AND AGAIN ACROSS MAINLY NORTHERN OKLAHOMA
AROUND FRIDAY.
OTHER HAZARDOUS WEATHER...
THE POSSIBILITY OF LOCALLY HEAVY RAINFALL AND FLASH FLOODING MAY
CONTINUE INTO MONDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.
30/24The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:18 AM CDT | Flash Flood Warning | OUN | Clay | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.